Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Is it advisable to take Metamucil along with Miralax to get relief from constipation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5133 Questions
I am taking Metamucil (once a day) to alleviate constipation for a bout a month. lt helped at first and even now BM are not as bad as used to be, but as still very uncomfortable and can take about 1 hour to overcome first obstruction(?) after which comes out easily in large quantity (not odd shape per the stool poster). Occurs about every over day. Was thinking of adding Miralax, once as day to soften that first difficult length. Does this make sense? THanks, XXXXXXX
Posted Sun, 29 Dec 2013 in Constipation
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Sensible but, try lifestyle modifications first!Hi Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this troubling constipation. The idea of adding another drug, miralax to get more relief makes sense but I generally don't want my clients to be totally dependent on drugs. I will only endorse this if all other methods without drugs prove no to be helping. In addition to drugs for relieving constipation, lifestyle modifications are very very important. Increasing your fiber intake, fruits, vegetables, and drinking much water often offer some help. The cultivating good bowel habits like never postponing the urge to o to the toilet, making it a routine like every morning immediately after breakfast, etc will also be helpful. Please, consider these measures and only add miralax if they shouldn't offer any relief. Beside, are you on any medications like bet blocker that may be able to justify this? Please, provide me with a list of your medications if you are taking any. I hope you find this helpful. Thank you so much for using our services and please do feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor